Oregon, 2010Heavy Snow in Oregon, November 19 to 20, 2010
November 19 to 20, 2010 · NWS MFR · 1 event in 1 county or zone
bringing heavy snow to most of northern California and parts of southwest and south central Oregon.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold and wet system moved through the area...bringing heavy snow to most of northern California and parts of southwest and south central Oregon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Nov 19, 8:00 PM PST, 2 hours earlier.
Area forecast discussion, Nov 19, 8:00 PM PST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
800 PM PST FRI NOV 19 2010
.DISCUSSION...20/00Z NAM IN. 20/00Z GFS IN THROUGH 42HR.
ONE SHORT WAVE IS EXITING LAKE/MODOC COUNTY AT THIS TIME...AND
ANOTHER SHORT WAVE WILL MOVE INTO SOUTHWEST OREGON LATE TONIGHT.
THE WINTER WEATHER ADVISORY FOR THE FIRST SYSTEM WILL EXPIRE
LATER TONIGHT...AND A WINTER WEATHER WARNING HAS BEEN ISSUED FOR
THE SECOND SYSTEM ABOVE 2000 FEET FOR ORZ024. CURRENTLY SNOW
LEVELS ARE 3000-3500 FEET...BUT THEY WILL DROP TO 1500-2000 FEET
BEHIND THE SECOND SYSTEM.
MEANWHILE A LONG WAVE TROUGH IS DIGGING SOUTH JUST OFF THE PACIFIC
NORTHWEST COAST...AND THIS SYSTEM WILL BRING A MORE WIDESPREAD BATCH
OF PRECIPITATION TO THE AREA.
THE DIGGING TROUGH WILL SHEAR LATER TONIGHT...AND A CLOSED LOW
WILL FORM OFF THE MOUTH OF THE COLUMBIA RIVER BY DAYBREAK. THIS
LOW WILL TRACK SOUTH INTO SATURDAY AFTERNOON AND THEN EAST...MOVING
ONSHORE JUST SOUTH OF THE OR/CA BORDER SATURDAY EVENING...AND
THEN INTO NORTHWEST NEVADA SUNDAY MORNING.
AS THIS LOW MOVES THROUGH IT WILL BRING HEAVY SNOW TO MOST OF
SISKIYOU AND MODOC COUNTIES AS WELL AS THE KALMIOPSIS AREA OF
JOSEPHINE AND CURRY COUNTIES. SNOW LEVELS WILL BOUNCE BACK UP TO
2000-2500 FEET AHEAD OF THIS SYSTEM...THEN BACK DOWN TO 1500-2000
FEET BEHIND IT SATURDAY NIGHT.
AS THE LOW MOVES OUT SUNDAY AND SUNDAY NIGHT...STRONG NORTHWEST
FLOW ALOFT WILL SETTLE OVER THE AREA BETWEEN THE INLAND TROUGH AND
A STRONG RIDGE WILL OFFSHORE. ANOTHER SHORT WAVE COMING DOWN THE
BACKSIDE OF THE TROUGH WILL MOVE THROUGH SUNDAY NIGHT...BRINGING
ANOTHER ROUND OF SHOWERS TO THE AREA. SNOW LEVELS WITH THIS SYSTEM
MAY REACH THE 1000-1500 FOOT RANGE...AND THUS REACH SOME OF THE
WEST SIDE VALLEY FLOORS. ANY SNOW THAT DOES FALL AT THE LOW
ELEVATOIONS LIKELY WON'T LAST LONG INTO MONDAY AS SOIL
TEMPERATURES REMAIN WARM. STILL ANOTHER WAVE...WITH A TRAJECTORY
NORTHEAST OF THE THE SUNDAY NIGHT WAVE...WILL MOVE THROUGH MONDAY.
THIS SYSTEM WILL PRIMARILY IMPACT THE CASCADES.
LONG TERM DISCUSSION FROM THE FRIDAY AFTERNOON AFD...TUESDAY
THROUGH SATURDAY.
THE MODELS ARE IN GOOD AGREEMENT TUESDAY THROUGH THANKSGIVING
DAY. BOTH THE GFS AND ECMWF SHOW A DEEP TROUGH BEGINNING TO SHIFT
OUT OF THE AREA ON TUESDAY WITH SHOWERS DIMINISHING FROM NORTHWEST
TO SOUTHEAST TUESDAY MORNING AND AFTERNOON. AS THIS TROUGH MOVES
OUT AND A RIDGE IS IN POSITION OFFSHORE...NORTHERLY FLOW WILL
BRING COLD AIR FROM CANADA DOWN INTO THE AREA. CLEARING SKIES
COMBINED WITH COLD AIR TUESDAY NIGHT INTO WEDNESDAY WILL ALLOW FOR
EXTREMELY COLD TEMPERATURES WEDNESDAY MORNING. THIS WILL BE THE
COLDEST AIR OF THE SEASON. LOW TEMPERATURES ARE EXPECTED IN THE
SINGLE DIGITS EAST OF THE CASCADES WITH TEMPERATURES IN THE LOW
20S TO AROUND FREEZING WEST OF THE CASCADES. ALSO NEAR THE
COAST...TEMPERATURES ARE EXPECTED NEAR OR JUST ABOVE FREEZING AS
OFFSHORE FLOW BRINGS COLD DRY AIR. IN SOME EAST SIDE VALLEYS
TEMPERATURES MAY EVEN LOWER TO NEGATIVE VALUES AS CLEAR SKIES AND
FRESH SNOW PRODUCES A VERY STRONG NOCTURNAL INVERSION. AIR
STAGNATION COULD DEVELOP IN THE VALLEYS...ESPECIALLY OVER KLAMATH
AND LAKE COUNTY...WEDNESDAY CONTINUING THROUGH FRIDAY. ALSO EXPECT
TO SEE AREAS OR PATCHY VALLEY FOG TO DEVELOP MAINLY WEST OF THE
CASCADES WEDNESDAY MORNING WITH SOME AREAS GETTING FREEZING
FOG...ESPECIALLY IN THE ROGUE...ILLINOIS AND APPLEGATE VALLEYS AND
IN VALLEY LOCATIONS IN SISKIYOU COUNTY.
THEN...THE OFFSHORE RIDGE BUILDS GRADUALLY OVERHEAD WEDNESDAY AND
WEDNESDAY NIGHT...BECOMING CENTERED OVER THE AREA THANKSGIVING
DAY. THIS PATTERN WILL BRING DRY CONDITIONS. WITH A STRONG
INVERSION DEVELOPING OVER THE AREA WEDNESDAY NIGHT AND
THURSDAY...EXPECT AREAS OF VALLEY FOG OVERNIGHT INTO THURSDAY ON
THE WEST SIDE. TEMPERATURES ARE FORECAST TO GRADUALLY WARM UP
THURSDAY BUT WESTERN VALLEYS AND EAST SIDE LOCATIONS MAY STILL
STAY COLD WITH HIGH TEMPERATURES RISING INTO IN THE MID 30S TO LOW
40S.
HIGH PRESSURE CONTINUES INTO FRIDAY WITH A GRADUAL WARM UP.
MODELS DIVERGE BY LATE FRIDAY INTO SATURDAY WITH THE ECMWF
BRINGING A PACIFIC FRONT INTO THE AREA SATURDAY AND THE GFS
KEEPING A STRONG HIGH PRESSURE RIDGE OVER THE AREA. HAVE LOW
CONFIDENCE DURING THIS PERIOD OF THE FORECAST.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THIS EVENING.
MVFR CIGS WITH AREAS OF IFR CIGS/VSBYS WITH HIGHER TERRAIN
OBSCURED WILL DEVELOP LATER TONIGHT AT THE COAST...COAST
RANGE...AND UMPQUA BASIN AS A WEAK DISTURBANCE MOVES THROUGH. KMFR
SHOULD REMAIN VFR TONIGHT...BUT COULD LOWER TO MVFR TOWARDS 12Z.
IFR AND LOCAL MVFR CIGS EXPECTED SATURDAY WITH MTNS OBSCURED.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 4 AM PST SATURDAY FOR ORZ031.
CA...WINTER WEATHER ADVISORY UNTIL 4 AM PST SATURDAY FOR CAZ085.
WINTER WEATHER ADVISORY FROM 4 PM SATURDAY TO 4 AM PST SUNDAY
FOR CAZ081.
WINTER STORM WARNING FROM 10 PM FRIDAY TO 10 PM SATURDAY ABOVE
2000 FEET FOR ORZ024.
WINTER STORM WARNING FROM 7 AM SATURDAY TO 7 AM PST SUNDAY ABOVE
2000 FEET FOR CAZ080.
WINTER STORM WARNING FROM 4 PM SATURDAY TO 10 AM PST SUNDAY FOR
CAZ085.
WINTER STORM WARNING FROM 7 AM SATURDAY TO 7 AM PST SUNDAY FOR
CAZ082-083.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL
4 PM PST SUNDAY FOR PZZ350-356-370-376.
15/15/15Hazardous weather outlook, Nov 19, 3:03 PM PST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
303 PM PST FRI NOV 19 2010
CAZ085-201200-
MODOC COUNTY-
303 PM PST FRI NOV 19 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TONIGHT
A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH TONIGHT. SEE
THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE WINTER WEATHER ADVISORY WILL BE IN EFFECT UNTIL 4 AM PST
SATURDAY. A WINTER STORM WARNING WILL THEN BE IN EFFECT FROM 4 PM
SATURDAY UNTIL 10 AM PST SUNDAY. SEE THE WINTER WEATHER MESSAGE
FOR MORE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ082-083-201200-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
303 PM PST FRI NOV 19 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A WINTER STORM WARNING WILL BE IN EFFECT FROM 7 AM SATURDAY UNTIL
7 AM PST SUNDAY. SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC
DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ080-201200-
WESTERN SISKIYOU COUNTY-
303 PM PST FRI NOV 19 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A WINTER STORM WARNING WILL BE IN EFFECT FROM 7 AM SATURDAY UNTIL
7 AM PST SUNDAY ABOVE 2000 FEET. SEE THE WINTER WEATHER MESSAGE
FOR MORE SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-201200-
CENTRAL SISKIYOU COUNTY-
303 PM PST FRI NOV 19 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A WINTER WEATHER ADVISORY WILL BE IN EFFECT FROM 4 PM SATURDAY
UNTIL 4 AM PST SUNDAY. SEE THE WINTER WEATHER MESSAGE FOR MORE
SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ031-201200-
CENTRAL AND EASTERN LAKE COUNTY-
303 PM PST FRI NOV 19 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TONIGHT
A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH TONIGHT. SEE
THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE WINTER WEATHER ADVISORY WILL BE IN EFFECT UNTIL 4 AM PST
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Nov 19, 7:18 PM PST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
718 PM PST FRI NOV 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HEAVY RAIN 2 N COOS BAY 43.41N 124.22W
11/19/2010 M1.00 INCH COOS OR TRAINED SPOTTER
7AM-7PM 12 HR AMOUNT.
&&
STOCKTONHeavy Snow, Eastern Curry County & Josephine County
- When
- November 19, 10:00 PM PST to November 20, 10:00 PM PST
- Where
- Eastern Curry County & Josephine County forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.417, -123.886 (the zone’s center; the record gives no point)
The snow in this zone occurred above populated areas. Based on rainfall totals in the zone and a known snow level. It is assumed that heavy snow fell above 2000 feet in this zone at the time the warning was in effect.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Washington, November 19 to 20, 20101 death · 2 injured · 2 events
- Winter Storm and Heavy Snow in California, November 19 to 23, 20101 death · 7 events
- Winter Weather in Michigan, November 19 to 20, 20101 death · $3,000 · 1 event
- Winter Storm and Flood in California, November 19 to 24, 2010$6,000 · 11 events
- Winter Storm in Wyoming, November 19 to 21, 20104 events
- Heavy Snow in Nevada, November 19 to 21, 20103 events
- Marine High Wind in Lake Superior, November 19, 201055 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 261828.